Family, Internal Medicine, General Medical Questions/endorphins? dopamine?

Advertisement


Question
Hi Dr. Borucki,

I hope you can help me out. I am a 23 years old male. Couple years ago, because I was losing my hair, I tried Nizoral shampoo (ketoconazole)to help regrow my hair. It didn't help. I then tried minoxidil extra strength topical oil but that just gave me a lot of headaches and so I got rid of it after using it for less than a month. However, ever since then, I was not able to get strong erections and my libido has dropped. My libido was really high before. I must also add in that I masturbated a lot. I masturbated before this situation as well as after. I decided to quit masturbating. The longest I went without masturbating after that period was 3 months and during that time, I experienced very few morning erections. I was getting worried that I was waiting so long and so I relapsed with the masturbation. I also continued to have low libido and low erections. I couldn't go workout, because I just didn't feel that good feeling that you get after you workout and I just felt weak in the gym. Before, I was just energized and I always felt good after working out. But ever since then, there has been a lack of motivation and it's like I can't feel things. I'm not depressed, but I just can't get motivated and can't feel excited about anything anymore even when there is a reason to. I had a blood test taken, and they were normal along with my testosterone levels being normal. I was thinking if there might be a neurotransmitter problem or something. Like if the minoxidl along with the masturbations somehow made my brain desensitized to endorphins and dopamine or something or maybe if they have been depleted? And maybe they were overstimulated from so much masturbation. And so maybe I need longer than 3 months to abstain and for my brain to become sensitized and restore the neurotransmitters in my brain? I really need your help on this one because I'm just really frustrated that no one seems to know what's going on with certainty especially because they believe that masturbation can't cause that, but I do not know what else it could be. Perhaps those things I was applying to my head may have done something along with the masturbation? I really appreciate your help. Thanks.

Answer
I would look at some other basics..... check thyroid, regular blood counts too, since testosterone was normal.  Also, are drugs/alcohol/stress/depression factors in all of this?    It is unlikely masturbation did this..... all young guys masturbate a lot.... or at least most of them.

Family, Internal Medicine, General Medical Questions

All Answers


Answers by Expert:


Ask Experts

Volunteer


Robert Borucki

Expertise

I am an expert in Family Medicine and Emergency Medicine.

Experience

I am trained and boarded in Family Medicine and have also worked extensively in emergency medicine for over 10 years.

BA in Natural Sciences; MD in 1986

www.mydoctor.com\borucki

©2016 About.com. All rights reserved.